Doctor insights on:
Hair Wax Causes Hair Loss
No: But it may cause infection in the pubic area due to damage to hair follicles. ...Read more
Hair loss, otherwise known as alopecia, can be caused by different reasons, including damage to the hair shaft or follicles or fungal infections. There are two main types of alopecia. Alopecia areata occurs when the body's immune system attacks hair follicles and causes hair to fall out. Androgenetic (or androgenic) alopecia, on the other hand, is an inherited form of hair loss. With alopecia areata, hair can fall out in patches all over the body. With androgenetic alopecia, hair on the head first thins and then falls out. In men, this is called male pattern hair loss; in women, it is called ...Read more
Is it good to apply hair gel or wax for styling purpose. I have been using it on a daily basis. Will these gels cause hair loss or weaken the hair?
It's safe: Yes, you can apply gel to your hair and not worry about losing your hair. They are safe. ...Read more
Possible causes...: One's primary care doctor can check for medical causes. If none are found, then one can see a dermatologist, especially one specializing in hair restoration (some treatments: minoxidil, etc, . ..). Medical causes may include: hormonal problems (low thyroid), seborrhea, alopecia areata, stressful illness. Other causes: genetic male/female pattern baldness, telogen effluvium. ...Read more
Depends on the type of hair loss. Mostly thyroid disease and stress. That stress can be physical or emotional.
There are other specific diseases that cause patchy hair loss and even complete hair loss.
Most primary care doctors and dermatologists can help you figure out the cause. ...Read more
Plenty of factors: There are several reasons for female hair loss = hormonal, genetic, medications, environmental. Some of these can be evaluated by blood tests or looking through the meds you are taking or checking your family's hair histoty. The one that you can do something about is the environmental = your stress level, amount of rest you're getting, your hair products. ...Read more
Age, vein, artery, diab: As we age leg hair seems to become more sparse with thinner shafts. This may be accelerated by diseases that affect the large & small arteries & veins of the legs where either less blood flows in or the outflow of blood is too slow due to small valve leakage. Diseases such as diabetes, high blood pressure, venous stasis, heart valve problems, & skin diseases such as scleroderma may be involved. ...Read more
Many...: There are many possible causes of hair loss. Hair loss can be caused by a medication, physical or emotional stress, anemia, thyroid disease, hormonal changes, autoimmune diseases or simply age/genetic. Your doctor will help you determine the reason for the loss. When it's due to aging, we can treat it with rogaine (minoxidil). ...Read more
Ionic hair dryer:
Only if it is not used carefully.
Read all the instructions.
Better still go online and look up all you can about "Ionic Hair Dryer" and then "Potential side effects of ionic hair dryer".
Do the wrong think and you won't like the outcome. ...Read more
A variety of meds: There are a number of medications that can cause hair loss. In younger patients, the most common medications could include acne medications (isotretinoin), thyroid medications, and other hormones (including testosterone replacement). It would be most helpful to consult with a doc to see which one may be causing it. In most cases, drug-induced hair loss is reversible. ...Read more
Many causes.: You need to see a skin doctor for evaluation and treatment. ...Read more
Hair loss: Can be stress, tight hair clips/bands, hormonal. Check thyroid, androgens, polycystic ovary disease, autoimmune disease, certain medications like b-blockers, amphetamines, low iron (anemia), low zinc levels, fatty acid deficiency, low protein diet, anoraxia/bulemia, recent childbirth, starting stopping birth control pills, and family pattern of hair. Follow up with a dermatologist. ...Read more
Not likely, BUT..: But become knowledgable about taking hgh, whether it does anything positive for people and the aging process (i and almost all well-done studies say no). If one has a deficiency in hgh (rare), it may inc bone density, mm mass, increase exercise capacity, but does not increase strength. There r multiple risks: joint/mm pains, carpal tunnel, swelling, large breasts in males...Fagetabotit-:). ...Read more
Spironlactone: This medication is a diuretic but is used often for hirsutism (hair growth in places you don't want), so in a way it can cause decrease in hair growth. There are many causes of hair loss, get some labs done to confirm you are not iron deficient for sure. If the hair loss started after starting the spironolactone, then it may be culprit for you. ...Read more